Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Having bad arm, back and neck pain. Having vomiting and diarrhea. Had heart attack. What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I have been feeling terrible lately, I have bad arm, lower back, neck pain. Also feeling very tired and cant concentrate, Slight headache and just no motivation. I typically am an upbeat happy, active person. It all started about 3 weeks ago with a week of vomiting and diarrhea. I had a heart attack and a stint put in last Labor day weekend. I am 49 years ol age. I have stiff joints and this all started about 3 weeks ago with a bout of nausea, throwing up, diarrhea that lasted about 5 days. But for the last 2 weeks have had no nausea or diarrhea. I also have lost about 7 pounds and am eating regularly but am not gaining any back
Posted Sat, 20 Jul 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,

I do understand how you might feel at this point in time, but I am convinced there are many options to lean on to improve your quality of life tremendously. It s great the nausea and diarrhea have ceased.

It is very imperative at this point in time to get a proper clinical review from your clinician. It would be very interesting to know the actual state of function of your kidney. Nausea, tiredness, vomiting could be indirect signs of inappropriate kidney function. It s proper to evaluate an intervene early enough in case there is a problem if any. X rays of the neck and the lower back could be of utmost importance, including an abdominal ultrasound. These are important for two main reasons:
1st, to check the size of the kidney and the integrity of intra abdominal organs
Secondly, to be sure there are no degenerative or metastatic lesions at the level of the neck or lower back

It might be important to precise the circumstances under which you had throw up or were feeling unwell. Past results of your ECGs and cardiac enzymes, if ever done could be useful. Ischaemic or lack of enough oxygen in some heart muscle region could lead to these type of presentation with nausea and vomiting. These are generally called either anginas or silent myocardial infarction. This is very unlikely in case, especially as you do not mention any past history of diabetes or hypertension. However, a clinical evaluation to ensure the integrity of the heart and function, the position of the stent and function to me still remain important.

After a proper evaluation and determination of state of function of the most probably organisms to incriminate in this symptomatology, an appropriate management plan can then be drawn up. Knowing the exact cause of your loss of appetite is important. An appropriate diet, with XXXXXXX vegetable and fruit components is very important at this stage. The opinion of a nutritionist could be sought at some point in the management tree.

I strongly suggest you consult an INTERNIST FOR A PROPER CLINICAL REVIEW. The psychologists appointment should also be booked. Depression could lead to decreased appetite, alters metabolism and outlook and daily life of the patient is not exciting. I would advice you to take a positive look at life, know that you can and you can lead a life with perfectly good quality. Do your est to collaborate with your treating physician. An internist and a psychologist would be of utmost help and importance at this point in time.

I strongly await any specific areas you might need clarification. Do not hesitate asking further questions. Thanks once again as I wish you the best of health. Kind regards.

Bain LE, MD.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor